If you’re thinking of going trick or treating this year, you might just want to reconsider. There have been reported incidents of packaged candy being replaced with methamphetamine. The drug looks just like the rest of the candy and is being consumed by young children.
According to research done by the DEA, rainbow fentanyl has caused thousands of overdoses and deaths over the last two decades.
The fentanyl comes in a variety of colors, shapes and sizes. Side effects of an overdose include dizziness, confusion, and pale or cold skin.
Accidentally ingesting fentanyl can be prevented by checking your candy before you eat it. Test strips that are dipped into water with a small sample of the substance will indicate if the drug is present or not. Results appear quickly.
Another way to prevent unwanted ingestion is by not using medicine/drugs purchased from an unknown origin.
As rainbow fentanyls worsens, it is important for adults to talk to children about the danger of unknown substances, as well as how to prevent it.